Louisiana, 2003

Hail in Louisiana, June 12, 2003

June 12, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 8:34 AM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 8:34 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 AM CDT THU JUN 12 2003

LINE OF TSTMS BOWED OUT IN A COUPLE OF PLACES...MAKING WARNINGS
NECESSARY FOR STRAIGHT LINE WINDS. BOW MOVING THRU LAFAYETTE AT 35
KNOTS AT THIS TIME. SO FAR...WIND DAMAGE REPORTED IN AVOYELLES
PARISH.

WILL UPDATE ZONES TO TAILOR POPS BACK BEHIND THE LINE EXCEPT
NORTHERN ZONES. WILL HAVE TO TRIM BACK TEMPS DUE TO RAIN COOLED AIR.
WILL HAVE TO KEEP AN EYE ON UPSTREAM OVER NORTHEAST TEXAS...
EXTRAPOLATES INTO THE TOLEDO BEND AREA AROUND MID-DAY. THIS WILL
ENTAIL AN INCREASE IN POPS FOR THE NORTHERN ZONES.

.UPDATED POINT TEMPS/POPS...

KBPT 84 78 90 76 / 50 20 20 20
KLCH 80 77 89 76 / 50 30 30 20
KLFT 83 76 89 76 / 50 30 30 20
KAEX 79 75 90 75 / 70 20 30 20

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAC055-097-099-SEVERE TSTM WARNING UNTIL 945 AM FOR ST LANDRY...
        LAFAYETTE AND ST MARTIN PARISHES.
     LAC055-URBAN AND SMALL STREAM ADVISORY UNTIL 11 AM FOR
        LAFAYETTE PARISH.
     LAC079-URBAN AND SMALL STREAM ADVISORY UNTIL 10 AM FOR RAPIDES
        PARISH.
TX...NONE.

SWEENEY
Hazardous weather outlook, Jun 12, 3:21 AM CST, 9 hours 32 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS
AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT
CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND
GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE
OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT.

MCNATT

In the hours before

Local storm report, Jun 12, 9:16 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1016 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0908 AM    CARENCRO                  LA   WIND DAMAGE
06/12/03   LAFAYETTE                      POWERLINES AND TREES DOWN.
                                          POWER OUT IN CARENCRO.

MJW
Local storm report, Jun 12, 10:17 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    1 N OPELOUSAS             LA   WIND DAMAGE
06/12/03   ST. LANDRY                     TREE ON HOUSE REPORTED BY
                                          TV METEOROLOGIST

JT
Local storm report, Jun 12, 10:21 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 AM    CENTERPOINT               LA   WIND DAMAGE
06/12/03   AVOYELLES                      SHERRIFS OFFICE REPORTED A
                                          TREE DOWN IN CENTERPOINT.

0940 AM    BREAUX BRIDGE             LA   WIND DAMAGE
06/12/03   ST. MARTIN                     POLICE DEPT REPORTED TREES
                                          DOWN IN BREAUX BRIDGE.

0834 AM    LAWTELL                   LA   WIND DAMAGE
06/12/03   ST. LANDRY                     PUBLIC REPORTS TIN ROOF
                                          BUILDING DESTROYED AND
                                          FENCE KNOCKED DOWN.

0845 AM    OPELOUSAS                 LA   WIND DAMAGE
06/12/03   ST. LANDRY                     PUBLIC REPORTS OVERTURNED
                                          MOTOR HOME.

0908 AM    CARENCRO                  LA   WIND DAMAGE
06/12/03   LAFAYETTE                      POWERLINES AND TREES DOWN.
                                          POWER OUT IN CARENCRO.

0845 AM    1 N OPELOUSAS             LA   WIND DAMAGE
06/12/03   ST. LANDRY                     TREE ON HOUSE REPORTED BY
                                          TV METEOROLOGIST

JT
Local storm report, Jun 12, 11:58 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1238 PM    JASPER                    TX   WIND DAMAGE
06/12/03   JASPER                         POWER OUTAGES AND TREE
                                          DOWN ACROSS 1408 FARM ROAD.

FN
Local storm report, Jun 12, 12:33 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0133 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 PM    TOLEDO BEND DAM           TX   58 MPH WIND GUST
06/12/03   NEWTON                         58 MPH WIND GUST REPORTED.

FN
Local storm report, Jun 12, 12:44 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0144 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    4 W ANACOCO               LA   WIND DAMAGE
06/12/03   VERNON                         SHERIFFS OFFICE REPORTS
                                          TREES DOWN OVER HIGHWAY
                                          392.

MJW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vernon

When
June 12, 12:53 PM CST
Where
Vernon County, Leesville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.150, -93.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367259.